How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 24413
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My name is ***** *****. My situation involves my 16 month

Customer Question

Customer: My name is ***** *****. My situation involves my 16 month old Labrador retriever, Luke. I dropped an AlkaSeltzer cold plus night time gel tab o the floor the other day. He found it. I had been sick and was taking this.He only had one and I pulled the outter shell away from him. This just happened. Will he be ok?
JA: Thanks. Can you give me any more details about your issue?
Customer: It just happened so I don't know if he will be having diarrhea or vomiting. He had eaten dinner right before this. He weighs about 80 lbs.
JA: OK got it. Last thing — Dog Specialists generally expect a deposit of about $19 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 10 months ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 10 months ago.

The AlkaSeltzer Cold Plus Night Time contains only one ingredient of concern - the decongestant phenylephrine. We might see agitation in dogs receiving this drug although this is less likely when given orally rather than intravenously as when we're treating hypotension (low blood pressure). 5 mg of phenylephrine is also quite a small dose for an 80 lb dog. The antihistamine, analgesic, and cough suppressant in that product are all in too low a dose to be of concern. It's unlikely that you'll any adverse effects although it's always possible for transient gastrointestinal distress - inappetence, vomiting and/or diarrhea to arise after ingesting such an unusual product for a dog. There's no need to induce emesis or treat in any manner.

Please respond with further questions or concerns if you wish.

Expert:  Dr. Michael Salkin replied 10 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Michael Salkin